Alert archive / Wisconsin / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Duluth, MN

July 8, 2007Price County, Wisconsin

NWS Duluth, MN issued this flash flood warning at Jul 8, 2007, 5:07 PM CDT for Price County, Wisconsin. It took effect at Jul 8, 2007, 5:12 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 5:07 PM CDT (22:07 UTC)
In effect from
Jul 8, 2007, 5:12 PM CDT
Expired
Jul 8, 2007, 8:00 PM CDT
In force
3 hr
Issued by
NWS Duluth, MN
Area
Whole counties

County Price County, WI

The radar

The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:20 PM CDTFLASH FLOODBrantwood, WISTREET FLOODING IN BRANTWOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDLH 082212
FFWDLH
WIC099-090100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
507 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 800 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG TO SEVERE THUNDERSTORMS CONTINUED TO PRODUCE TORRENTIAL 
  RAINFALL OVER MOST OF SOUTHERN PRICE COUNTY. RADAR INDICATED THAT
  2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF SOUTHERN
  PRICE COUNTY...WITH ONE REPORT OF A HALF INCH OF RAIN IN 15 
  MINUTES JUST EAST OF PRENTICE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTICE...
  KENNAN...CATAWBA... BRANTWOOD... STATE HIGHWAY 13 SOUTH OF 
  PHILLIPS... AND U.S. HIGHWAY 8 ACROSS SOUTHERN PRICE COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA AS THUNDERSTORMS WILL CONTINUE IN MOST AREAS UNTIL AT 
LEAST 6 PM...WHICH MAY RESULT IN FLASH FLOODING OF SMALL STREAMS... 
CREEKS AND LOW LYING AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005

$$
 MILLER
4 follow-up statements
000 
WGUS73 KDLH 082302
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
556 PM CDT SUN JUL 8 2007

WIC099-090100-
PRICE WI-
556 PM CDT SUN JUL 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHERN PRICE COUNTY...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PERSISTING OVER MOST OF SOUTHERN PRICE 
COUNTY. HOWEVER...RAINFALL RATES HAVE DIMINISHED TO GENERALLY LESS 
THAN AN INCH PER HOUR.

RAINFALL AMOUNTS FROM 2 TO 4 INCHES HAVE OCCURRED OVER A LARGE PART 
OF SOUTHERN PRICE COUNTY SINCE 4 PM...AND HAVE RESULTED IN SOME 
MINOR FLOODING OF SMALL STREAMS AND CREEKS...AND FLOODING HAS BEEN 
REPORTED IN THE TOWN OF BRANTWOOD. ADDITIONAL RAINFALL THROUGH 7 PM 
MAY BE UP TO A HALF INCH...WHICH WILL LIKELY LEAD TO ADDITIONAL 
RUNOFF.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PRENTICE...KENNAN...CATAWBA...BRANTWOOD... STATE HIGHWAY 13 SOUTH OF 
PHILLIPS AND U.S. HIGHWAY 8 ACROSS ALL OF SOUTHERN PRICE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005

$$
 MILLER
000 
WGUS73 KDLH 082354
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
651 PM CDT SUN JUL 8 2007

WIC099-090100-
PRICE WI-
651 PM CDT SUN JUL 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHERN PRICE COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAINFALL PERSISTING ACROSS SOUTHERN PRICE 
COUNTY. MODERATE TO HEAVY RAIN WILL BEGIN TO DIMINISH FROM WEST TO 
EAST BETWEEN 730 AND 8 PM...BUT ADDITIONAL RUNOFF FROM 3 TO 4 INCHES 
OF RAIN THAT HAVE ALREADY FALLEN WILL CONTINUE TO PRODUCE LOCAL 
FLOODING ON STREAMS... CREEKS AND LOW LYING AREAS... AND IN POORLY 
DRAINED AREAS OF TOWNS... INCLUDING PRENTICE... BRANTWOOD... CATAWBA 
AND SPRING CREEK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PRENTICE...KENNAN...CATAWBA... BRANTWOOD... STATE HIGHWAY 13 SOUTH 
OF PHILLIPS AND U.S. HIGHWAY 8 ACROSS ALL OF SOUTHERN PRICE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005

$$
 MILLER
000 
WGUS73 KDLH 090037
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
735 PM CDT SUN JUL 8 2007

WIC099-090100-
PRICE WI-
735 PM CDT SUN JUL 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHERN PRICE COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MODERATE TO HEAVY RAIN WAS DIMINISHING IN COVERAGE AND 
INTENSITY OVER PRICE COUNTY. 

HOWEVER...THE COMBINATION OF RADAR AND SPOTTER REPORTS INDICATE THAT 
BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN AROSS MUCH OF SOUTHERN 
PRICE COUNTY...AND CONTINUED RUNOFF FROM THE HEAVY RAINS MAY STILL 
RESULT IN LOCAL FLOODING THROUGH 8 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005

$$
 MILLER
000 
WGUS73 KDLH 090108
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT SUN JUL 8 2007

WIC099-090115-
PRICE WI-
805 PM CDT SUN JUL 8 2007

...FLASH FLOOD WARNING FOR SOUTHERN PRICE COUNTY HAS BEEN ALLOWED TO 
EXPIRE AS OF 8 PM...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN DIMINISHING ACROSS PRICE COUNTY. ANY ADDITIONAL 
RAINFALL IS EXPECTED TO BE GENERALLY A QUARTER INCH OR LESS... AND 
NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED. 

THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 8 PM.

LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005

$$
 MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:20 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 8, 4:20 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
420 PM CDT SUN JUL 8 2007

.DISCUSSION...
ATTM LOW PRESSURE AND ITS FRONT HAVE DEPARTED BUT RSIDL MOISTURE
BEHIND THE FRONT IN COMBINATION WITH MORE RAPID COOLING ALOFT HAS
CAUSED THE CAP TO BREAK OVER NORTHWEST WISCONSIN. CONSEQUENTLY
THUNDERSTORMS HAVE BECOME SEVERE ACROSS SOME OF THE INLAND
COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS ARE APT TO POP UP
ANYTIME ELSEWHERE THROUGHOUT THE EVENING. DRY ADVECTION IS ANCPD
TO TAKE OVER...CLEARING OUT THE PRECIPITATION BY MIDNIGHT TONIGHT.

HIGH PRESSURE OVER THE MANITOBA LAKES WILL KEEP OUR WEATHER DRY AS
IT BUILDS TOWARD...THEN OVER LAKE SUPERIOR MONDAY EVENING.
MEANWILE...LOW PRESSURE OVER THE CENTRAL ROCKIES WILL BRING
THUNDERSTORMS TO THIS AREA AS IT CROSSES THE EXTREME NORTHWEST
CORNER OF MINNESOTA MONDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL
CONTINUE AS AN IMPORTANT COLD FRONT CROSSES THE DULUTH AREA ON ITS
WAY EAST TUESDAY AFTERNOON. COLD ADVECTION SHOWERS AND IMPORTANT
COOLING WILL CONTUNUE AS AN UPPER TROUGH DROPS THROUGH THE AREA
WEDNESDAY AND THURSDAY. THE TROUGH AND COLD AIR WILL EDGE EAST AS
WARMING AND DRYING TAKE PLACE FRIDAY. ANOTHER LOW WILL BRING
THUNDERSTORMS FOLLOWED BY SIGNIFICANT COOLING DURING THE COMING
WEEKEND. AGAIN THIS WILL BE ACPYD BY AN UPPER TROUGH DROPPING
SOUTHEASTWARD THROUGH THE AREA.

&&

.AVIATION...
ISOLD LIFR CONDS IN LRG HAIL ASSOCD WITH TSTMS WL DSIPT ACRS NWRN
WI THIS EVE. ISOLD MVFR TO IFR CONDS WL DSIPT ELSW THIS EVE. VFR
CONDS WITH MSTLY CLR SKIS WL OVRSPRD THE AREA LTR TNGT AND CONT MON.

&&

POINT TEMPS/POPS...
DLH  55  78  53  77 /  20  10  10  40
INL  51  78  50  71 /  20  10  40  40
BRD  57  79  57  79 /  20  10  30  40
HYR  58  81  55  81 /  40  10  10  40
ASX  56  78  52  79 /  40  10  10  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

EOM
Hazardous weather outlook, Jul 8, 2:02 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
202 PM CDT SUN JUL 8 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-091230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
202 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTHWEST
WISCONSIN UNTIL 900 PM. FOR THE LATEST INFORMATION...SEE THE LATEST STATEMENTS
FROM THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE AREA TUESDAY THROUGH
THURSDAY AND AGAIN ON SATURDAY. A FEW STORMS COULD BE SEVERE
TUESEDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MOST LIKELY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

STEWART

In the hours before

Local storm report, Jul 8, 3:26 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             1 S FIFIELD             45.87N 90.42W
07/08/2007  M1.75 INCH       PRICE              WI   LAW ENFORCEMENT

&&

MSTEWART
Local storm report, Jul 8, 3:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
359 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             4 SE FIFIELD            45.84N 90.36W
07/08/2007  E2.00 INCH       PRICE              WI   PUBLIC

&&

MSTEWART
Local storm report, Jul 8, 4:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
409 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     3 E PHILLIPS            45.70N 90.34W
07/08/2007                   PRICE              WI   TRAINED SPOTTER

            4-INCH DIAMETER TREES KNOCKED DOWN ON COUNTY HIGHWAY H

&&

MSTEWART
Local storm report, Jul 8, 4:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
418 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             8 E PHILLIPS            45.70N 90.23W
07/08/2007  M0.88 INCH       PRICE              WI   TRAINED SPOTTER

            REPORTED ON COUNTY HIGHWAY H.

&&

MSTEWART

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:02 PM CDTSevere Thunderstorm WarningDLHPrice43 min
Jul 8, 3:43 PM CDTSevere Thunderstorm WarningDLHPrice62 min
Jul 8, 4:45 PM CDTSevere Thunderstorm WarningDLHPrice45 min

Nearby

Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.